MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXC201000
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/20/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the ifu, the contralateral leg component (pxc201000) is intended to treat aortic diameters ranging from 16.5 to 18.5 mm.It was reported the patient¿s left common iliac artery measured 22.2 mm, therefore, the use of the 20.0 mm contralateral leg component was outside the accepted treatment range.The ifu states, adverse events that may occur and/or require intervention include, but are not limited to endoleak and aneurysm enlargement.
 
Event or Problem Description
On (b)(6) 2011, the patient underwent endovascular treatment of an abdominal aortic aneurysm and bilateral common iliac artery aneurysms with a system of gore excluder aaa endoprostheses.According to the report, the right internal iliac artery was coil-embolized, and intentionally covered by the ipsilateral limb of the trunk-ipsilateral leg component.The procedure concluded with the implantation of two contralateral leg components (pxc141000 and pxc201000- most distal) on the patient¿s left side.According to the report, the contralateral leg component (pxc201000) was undersized for placement within the patient¿s 22.2 mm left common iliac artery, however at the time of the initial implant procedure, a larger device was reportedly not available.Intra-procedural angiography was performed, a distal type i endoleak was observed originating from the most distal contralateral leg component (pxc201000).As it was determined, the endoleak was not communicating with the aneurysmal sac, the physician elected not to perform an additional procedure to treat the endoleak.Final angiography, showed exclusion of all aneurysms and the patient was reported to have tolerated the procedure.According to the report, routine follow-up computed tomography (ct) scans were performed until 2016 with no adverse events being reported.After 2016, the patient reportedly was lost to follow-up.On unknown date in 2018, the patient again sought treatment and a computed tomography scan was performed.Imaging identified evidence of left common iliac aneurysm enlargement (total amount of growth is unknown).On (b)(6) 2018, an intervention was performed to treat the enlarging left common iliac artery.The left internal iliac artery was coil embolized and intentionally covered.A contralateral leg component (plc121400j) was implanted for distal extension into the left external iliac artery.Final angiography showed exclusion of the aneurysm.No further adverse events were reported and the patient tolerated the procedure.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7666500
Report Number2017233-2018-00367
Device Sequence Number1618744
Product Code MIH
UDI-Device Identifier00733132610037
UDI-Public00733132610037
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2013
Device Catalogue NumberPXC201000
Device Lot Number8740199
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR